Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 29, 2016, 2:12 PM PDT for Elko County, Nevada. It took effect at Jul 29, 2016, 5:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2016, 2:12 PM PDT (21:12 UTC)
- In effect from
- Jul 29, 2016, 5:00 PM PDT
- Expired
- Jul 30, 2016, 11:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS85 KLKN 292112 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT FRI JUL 29 2016 NVZ454-455-457-301200- /O.CAN.KLKN.FW.W.0005.000000T0000Z-160730T0600Z/ /O.NEW.KLKN.FW.W.0006.160730T0000Z-160730T1200Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 212 PM PDT FRI JUL 29 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST THROUGH THE EVENING. THE HIGHEST THUNDERSTORM THREAT WILL BE SOUTH OF HIGHWAY 50. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ468>470-301515- /O.UPG.KLKN.FW.A.0003.160730T2000Z-160731T0600Z/ /O.NEW.KLKN.FW.W.0006.160730T1200Z-160731T0600Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 212 PM PDT FRI JUL 29 2016 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469...AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BB
4 follow-up statements
305 WWUS85 KLKN 300919 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT SAT JUL 30 2016 NVZ468-301030- /O.CAN.KLKN.FW.W.0006.160730T1200Z-160731T0600Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 219 AM PDT SAT JUL 30 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THE LATEST COMPUTER MODELS ARE SHOWING LESS INSTABILITY ACROSS EASTERN HUMBOLDT COUNTY AND WESTERN ELKO COUNTY TODAY. ALTHOUGH A FEW DRY THUNDERSTORMS ARE EXPECTED, COVERAGE OF DRY THUNDERSTORMS IS NOT EXPECTED TO MEET CRITICAL LEVELS FOR FIRE ZONE 468. $$ NVZ454-455-457-469-470-310330- /O.EXT.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 219 AM PDT SAT JUL 30 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
979 WWUS85 KLKN 301313 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 613 AM PDT SAT JUL 30 2016 NVZ454-455-457-469-470-310600- /O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50-SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 613 AM PDT SAT JUL 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
177 WWUS85 KLKN 302110 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 PM PDT SAT JUL 30 2016 NVZ470-311515- /O.NEW.KLKN.FW.W.0007.160731T1800Z-160801T0600Z/ /O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ EASTERN ELKO COUNTY- 210 PM PDT SAT JUL 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 470... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ454-455-457-469-310600- /O.CON.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50-SOUTHWESTERN AND CENTRAL ELKO COUNTY- 210 PM PDT SAT JUL 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457 AND 469... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY... FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50 AND FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY. * THUNDERSTORM COVERAGE...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BB
086 WWUS85 KLKN 310537 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1037 PM PDT SAT JUL 30 2016 NVZ470-312345- /O.EXP.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ /O.CON.KLKN.FW.W.0007.160731T1800Z-160801T0600Z/ EASTERN ELKO COUNTY- 1037 PM PDT SAT JUL 30 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 470... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 470... * FOR THE RED FLAG WARNING TODAY, IT WILL BE ALLOWED TO EXPIRE AT 11PM. THE MESSAGE BELOW IS FOR THE RED FLAG WARNING FOR TOMORROW (SUNDAY). * AFFECTED AREA...FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * THUNDERSTORM COVERAGE...FOR SUNDAY...ISOLATED DRY THUNDERSTORMS EARLY IN THE AFTERNOON ARE EXPECTED TO DEVELOP TO SCATTERED MOSTLY DRY THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. A MIX OF DRY AND WET THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THUNDERSTORMS. * IMPACTS...DRY LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ454-455-457-469-310645- /O.EXP.KLKN.FW.W.0006.000000T0000Z-160731T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50-SOUTHWESTERN AND CENTRAL ELKO COUNTY- 1037 PM PDT SAT JUL 30 2016 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...457 AND 469... MUCH OF THE CONVECTIVE ACTIVITY HAS DIMINISHED ACROSS THE WARNING AREA AND ONLY VERY ISOLATED STORMS CAN BE SEEN. AS THE MAIN THREAT FOR DRY THUNDERSTORMS HAS ENDED, THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE AT 11 PM. SOME LIGHT RAIN SHOWERS CAN BE EXPECTED, WITH BREEZY WINDS DURING THE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 6:08 AM PDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 6:08 AM PDT, 8 hours 4 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Elko NV 608 AM PDT Fri Jul 29 2016 .SYNOPSIS...Increased monsoon moisture combined with strong daytime heating under a high pressure ridge over the region will produce afternoon showers and thunderstorms across central Nevada today...then expand northward into northern Nevada over the weekend. Dry thunderstorms that occur have the potential to spark wildfires. Gusty winds could accompany thunderstorms that develop through the weekend. Temperatures will cool down a few degrees next week but still remain hot and slightly above normal. && .SHORT TERM...Atmospheric set up is prime for dry thunderstorms across central Nevada with possible some embedded wet thunderstorms. See fire weather discussion below for additional information. Additional cloud cover that will develop today will cool temperatures down somewhat today. However, the region remains under a strong ridge and above normal temperatures are expected today across a large part of the state. Heat advisory continues for all but extreme northeast Nevada with temperatures in the 100F to 103F range expected in many valley locations. Increased cloud cover and moisture will aid in moderating temperatures somewhat over the weekend but the state will remain quite hot, just a few degrees cooler. Winds will continue to remain relatively light under the ridge with some afternoon gusts around 20 kts possible. .LONG TERM...Saturday night through next Thursday. Large expansive upper level ridge remains the main story for northern and central Nevada. Models are showing the center of the ridge over northern Texas, while a weak trough is cruising through the Rockies in southwestern Canada. On Sunday, mid-moisture will hang around the forecast area, with sounding profiles possibly favoring a mix of wet and dry storms in central NV. Models are depicting slightly higher storm motions across eastern Elko county of 15-20 knots, and so have tried to massage weather grids to reflect dry thunderstorms. Highs on Sunday will range from the mid 80s to low 90s in the central to mid to upper 90s in the north. On Monday, an upper level trough will pin-wheel around and take up position near the Pacific Northwest States. Some afternoon breezes can be expected, but wind gust speeds should stay below 30 mph. Moisture is expected to hang around the east and central, and have kept convective activity going in those areas. Look for highs in the mid 80s to low 90s in the central to mid to upper 90s in the north. Tuesday through Thursday. The upper flow will take a more westerly direction which will tend to dry out the forecast area. PoP grids reflect this thinking, with the threat of convective activity remaining in portions of White Pine County and extreme eastern Nevada through this period. Highs will be near normal with readings in the mid 80s to mid 90s through this period. && .AVIATION...Look for VFR conditions through the next 24 hours. Mid- level moisture will cause TS across White Pine and northern Nye Counties. Have kept VCTS across the central TAF sites of ELY and TPH during the afternoon. Convective outflow gusts to 45KT are possible with any storm, but confidence is too low to place in TAF. KELY will continue to have high density altitudes due to the hot conditions. && .FIRE WEATHER...Conditions look favorable for critical dry thunderstorm areal coverage over parts central Nevada across fire weather zones 454, 455 and 457. Lightning detection networks showed a few strikes today across these zones but an upward trend in strike coverage is anticipated today with deeper mid-level monsoon moisture working its way into south central, central and western Nevada. Lack of significant vertical shear will tend to favor a pulsed convective mode, especially just downstream of mountain ranges. A more than sufficient dry sub-cloud layer will exist across the state to promote dry thunderstorms with LCL heights from 500mb to 520mb. Upper-level lapse rates greater than 7.25C/km and afternoon CAPE values will also be sufficient for afternoon convection across central Nevada. Synoptic flow will be on the light side but erratic thunderstorm outflow gusts of up to 50 mph are possible and will allow rapid spread of new fire starts. Minimum daytime relative humidities will be below 15% across much of the state today but should improve through the weekend as deeper monsoon moisture moves into the region. Dry thunderstorm coverage will expand into northern Nevada Saturday with the influx of more monsoon moisture and arrival of a weak short wave to the state. More embedded wet thunderstorms are expected Saturday with moisture and slightly lower LCLs across fire zones 454, 455 and 457 but dry thunderstorms should remain the primary convective type across zones 468, 469 and 470. Therefore, will keep the fire weather watch for dry thunderstorms across northeastern Nevada for the Saturday period. Concern exists for the central fire zones of 454, 455, and 457 for Saturday. Model soundings continue to suggest high LCLs, around 520 to 540mb during the day. Models are showing a PV anomaly, albeit weak, moving across central Nevada during max heating during the day. Upper level lapse rates and high level total-totals are somewhat borderline. However, it is difficult to determine at this time how much the lower atmosphere will moisten from previous day's convective activity. The above fire zones in central Nevada may see another round of isolated dry thunderstorms Saturday afternoon and critical fire conditions may be possible. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. Heat Advisory until 5 PM PDT this afternoon for Humboldt County- Northeastern Nye County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Red Flag Warning from 1 PM this afternoon to 11 PM PDT this evening for Central Lander and Eureka Counties-Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 93/86/86/93
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.